×

zbMATH — the first resource for mathematics

On sets of measurable operators convex and closed in topology of convergence in measure. (English. Russian original) Zbl 1417.46044
Dokl. Math. 98, No. 3, 545-548 (2018); translation from Dokl. Akad. Nauk, Ross. Akad. Nauk 483, No. 1, 11-14 (2018).
Summary: For a von Neumann algebra with a faithful normal semifinite trace, the properties of operator “intervals” of three types for operators measurable with respect to the trace are investigated. The first two operator intervals are convex and closed in the topology of convergence in measure, while the third operator interval is convex for all nonnegative operators if and only if the von Neumann algebra is abelian. A sufficient condition for the operator intervals of the second and third types not to be compact in the topology of convergence in measure is found. For the algebra of all linear bounded operators in a Hilbert space, the operator intervals of the second and third types cannot be compact in the norm topology. A nonnegative operator is compact if and only if its operator interval of the first type is compact in the norm topology. New operator inequalities are proved. Applications to Schatten-von Neumann ideals are obtained. Two examples are considered.

MSC:
46L51 Noncommutative measure and integration
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Novikov, A. A.; Tikhonov, O. E., No article title, Lobachevskii J. Math., 37, 497-499, (2016) · Zbl 1362.46062
[2] Novikov, A., No article title, Positivity, 21, 359-375, (2017) · Zbl 1386.46048
[3] Bikchentaev, A. M., No article title, Math. Notes, 87, 768-773, (2010) · Zbl 1273.47033
[4] Bikchentaev, A. M., No article title, Russ. Math., 56, 75-79, (2012) · Zbl 1266.46050
[5] Bikchentaev, A. M.; Sabirova, A. A., No article title, Sib. Math. J., 53, 207-216, (2012) · Zbl 1257.46034
[6] Bikchentaev, A. M., No article title, Lobachevskii J. Math., 33, 216-222, (2012) · Zbl 1279.47011
[7] Bikchentaev, A. M., No article title, Lobachevskii J. Math., 34, 227-233, (2013) · Zbl 1408.47008
[8] Chilin, V. I.; Sukochev, F. A., No article title, J. Operator Theory, 31, 35-65, (1994)
[9] Ciach, L. J., No article title, Colloq. Math., 55, 109-121, (1988) · Zbl 0662.46067
[10] Stainspring, W., No article title, Trans. Am. Math. Soc., 90, 15-56, (1959)
[11] Segal, I. E., No article title, Ann. Math., 57, 401-457, (1953) · Zbl 0051.34201
[12] Nelson, E., No article title, J. Funct. Anal., 15, 103-116, (1974) · Zbl 0292.46030
[13] I. Ts. Gokhberg, M. G. Krein, Introduction to the Theory of Linear Nonselfadjoint Operators in Hilbert Space (Moscow, Nauka, 1965; Am. Math. Soc., Providence, R.I., 1969).
[14] Bikchentaev, A. M., No article title, Sib. Math. J., 59, 243-251, (2018) · Zbl 06908372
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.